MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMBOLD FIBERED DETACHABLE COIL SYSTEM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION EMBOLD FIBERED DETACHABLE COIL SYSTEM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83910
Medical Device Problem Codes Premature Activation (1484); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/23/2023
Type of Reportable Event Malfunction
Event or Problem Description
Reportable based on device analysis completed on 02may2023.It was reported that premature deployment occurred.A 10x50 embold fibered detachable coil system was selected for an embolization of the renal arteriovenous (av) fistula.The device was advanced and at approximately 50% deployment, the device became resistant and stuck.The push wire was not deployed; however, became detached from the coil and was half in the microcatherer and half in the vessel.A v-18 guidewire was advance to attempt to push the coil out of the microcatheter, but became stuck with the coil.The entire system was removed with the coil half in the microcatheter and stuck with guidewire.The procedure was completed with embold coils.There were no patient complications and the patient status was good.However, device analysis revealed the main coil detached.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the product was returned to boston scientific for analysis.The returned product consisted of an embold fibered coil 10x50.The terumo microcatheter used in the procedure was returned.The nitinol delivery wire was returned with the couplers attached.The delivery sheath was not returned.The returned delivery wire showed that it was not broken at the laser cut perforations.The pull wire was intact.The coil was detached from the distal coupler.The coil was inside of the terumo microcatheter and sticking out to the hub end of the catheter.The coil was pulled from the microcatheter with no issues.The coil showed severe stretching.The coupler components were bent.The returned terumo microcatheter internal diameter was measured using calibrated gage pins and was with in specification.Inspection of the remainder of the device apart from the observed damage, revealed no other damage or irregularities.

Brand Name
EMBOLD FIBERED DETACHABLE COIL SYSTEM
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork
EI  
Manufacturer Contact
jeff wallner
4100 hamline ave n
arden hills, MN 55112
6515811560
MDR Report Key17010496
Report Number2124215-2023-26622
Device Sequence Number20591043
Product Code KRD
UDI-Device Identifier08714729983651
UDI-Public08714729983651
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/27/2025
Device Model Number83910
Device Catalogue Number83910
Device Lot Number0030442220
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/24/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/02/2023
Initial Report FDA Received Date05/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICROCATHETER: 2.8F TERUMO PROGREAT MC
Patient Age49 YR
Patient SexFemale